Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 443, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 22, 2017, 6:10 PM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 22, 2017, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WUUS54 KTSA 222310
SVRTSA
OKC091-111-230015-
/O.NEW.KTSA.SV.W.0443.170822T2310Z-170823T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
610 PM CDT TUE AUG 22 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
South central Okmulgee County in northeastern Oklahoma...
* Until 715 PM CDT
* At 610 PM CDT, a severe thunderstorm was located 4 miles south of
Hoffman, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Grayson... Hanna...
Hoffman... Stidham...
Lake Eufaula State Park... Raiford...
Vivian... Pierce...
Vernon... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 240 and
257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9598 3555 9582 3538 9549 3524 9567
3516 9598
TIME...MOT...LOC 2310Z 326DEG 10KT 3542 9582
HAIL...0.75IN
WIND...60MPH
$$
693 follow-up statements
460
WWUS54 KTSA 222334
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
634 PM CDT TUE AUG 22 2017
OKC091-111-230015-
/O.CON.KTSA.SV.W.0443.000000T0000Z-170823T0015Z/
McIntosh OK-Okmulgee OK-
634 PM CDT TUE AUG 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES...
At 634 PM CDT, a severe thunderstorm was located 7 miles southeast of
Dewar, moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hanna... Stidham...
Raiford... Vivian...
Vernon...
This includes Interstate 40 in Oklahoma between mile markers 242 and
249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9598 3547 9582 3532 9557 3524 9567
3516 9598
TIME...MOT...LOC 2334Z 007DEG 7KT 3537 9589
HAIL...0.75IN
WIND...60MPH
$$
69785
WWUS54 KTSA 222356
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT TUE AUG 22 2017
OKC111-230005-
/O.CAN.KTSA.SV.W.0443.000000T0000Z-170823T0015Z/
Okmulgee OK-
656 PM CDT TUE AUG 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKMULGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3537 9598 3538 9593 3538 9588 3539 9588
3541 9577 3529 9561 3524 9567 3516 9598
TIME...MOT...LOC 2355Z 326DEG 10KT 3532 9585
$$
OKC091-230015-
/O.CON.KTSA.SV.W.0443.000000T0000Z-170823T0015Z/
McIntosh OK-
656 PM CDT TUE AUG 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN MCINTOSH COUNTY...
At 655 PM CDT, a severe thunderstorm was located 4 miles northwest of
Raiford, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hanna... Raiford...
Vivian... Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9598 3538 9593 3538 9588 3539 9588
3541 9577 3529 9561 3524 9567 3516 9598
TIME...MOT...LOC 2355Z 326DEG 10KT 3532 9585
HAIL...<.75IN
WIND...60MPH
$$
69719
WWUS54 KTSA 230008
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
708 PM CDT TUE AUG 22 2017
OKC091-230018-
/O.EXP.KTSA.SV.W.0443.000000T0000Z-170823T0015Z/
McIntosh OK-
708 PM CDT TUE AUG 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH COUNTY
WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
to 40 mph are still possible with this thunderstorm.
LAT...LON 3537 9598 3538 9593 3538 9588 3539 9588
3541 9577 3529 9561 3524 9567 3516 9598
TIME...MOT...LOC 0008Z 326DEG 10KT 3529 9583
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:03 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 22, 3:03 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 303 PM CDT Tue Aug 22 2017 .DISCUSSION... The chances of showers and thunderstorms will ramp up late this afternoon and into tonight as a cold front currently near the Kansas/Oklahoma border moves into the region. Additional showers and thunderstorms are also expected to develop in the vicinity of an outflow boundary that is currently across extreme southeast Oklahoma. The cold front is expected to be near the Red River by early Wednesday morning with the chances of showers and diminishing. There is the potential that some of the storms this evening could become strong to marginally severe with damaging winds the main concern. Temperatures during the forecast period are expected to remain below normal with high temperatures 5 to 10 degrees below normal. The remainder of the forecast will be highly dependent on what happens with the tropical disturbance currently off the Yucatan Peninsula. The ECMWF and GFS both have this feature moving into south Texas on Friday and moving slowly northeast along the coast into the middle of next week. In this scenario most of the rain will remain south and east of the area. Of course, this scenario could change many times before next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 65 85 62 / 50 30 0 0 FSM 92 71 86 64 / 60 60 10 10 MLC 92 71 86 67 / 40 60 20 10 BVO 89 60 83 58 / 30 10 0 0 FYV 85 64 81 58 / 60 40 0 0 BYV 85 62 81 57 / 70 30 0 0 MKO 90 67 85 63 / 60 60 0 10 MIO 85 60 81 58 / 40 10 0 0 F10 90 68 85 64 / 60 60 10 10 HHW 93 73 87 68 / 30 60 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Aug 22, 4:32 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 432 PM CDT Tue Aug 22 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 432 PM CDT Tue Aug 22 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwestern Arkansas. ONSET...Ongoing. HEAVY RAIN and FLASH FLOOD. RISK...Limited. AREA...Southeastern Oklahoma and West Central Arkansas. ONSET...after 10 pm. DANGEROUS HEAT. RISK...Limited. AREA...Southeastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to become more widespread this evening across eastern Oklahoma and northwestern Arkansas as a cold front that extends from near Miami to Perry late this afternoon moves southward through tonight. Another area of thunderstorm development is expected along an outflow boundary from earlier thunderstorm activity that extends from near Okemah to near Broken Bow. The atmosphere over much of the area has become moderately unstable this afternoon but wind shear remains rather weak. Therefore, strong to marginally severe storms are possible through this evening but the individual storms will likely be short-lived. Damaging wind gusts are possible in the strongest storms, with the most likely area for severe weather being across southeastern Oklahoma where the air mass is most unstable. As the front moves southward tonight, widespread thunderstorms with heavy rainfall are expected to move into east central and southeastern Oklahoma, as well as west central Arkansas. Some isolated flooding problems may occur if there is any repeat thunderstorm activity that occurs across the same area over a few hour period. The temperatures south of the cold front today have warmed into the low to mid 90s. This heat combined with dewpoint temperatures in the low to mid 70s has resulted in heat index values from 100 to near 105 degrees across southeastern Oklahoma and west central Arkansas this afternoon. These conditions will improve this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY through MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The cold front will continue moving southward Wednesday, with thunderstorms affecting southeastern Oklahoma and west central Arkansas in the morning. These storms will gradually end during the afternoon as the front pushes into northern Texas. Fair weather can be expected Thursday and Friday behind the front, as high pressure settles into the region. A slow-moving upper level disturbance approaching the area from the northwest will bring thunderstorm chances back to the region over the weekend. The remnants of a tropical system in the southern Gulf of Mexico this evening is forecast to move northward into southern Texas this week. Depending on the track of this system, rain and thunderstorm chances late this weekend and early next week may be increased across portions of eastern Oklahoma and western Arkansas. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Aug 22, 3:33 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 PM CDT TUE AUG 22 2017
OKZ054-059-222130-
Osage OK-Pawnee OK-
333 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 430 PM CDT...
At 333 PM CDT, a strong thunderstorm was located over Burbank,
moving south at 10 mph. Another strong thunderstorm was located 5
miles north of Pawhuska, also moving south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Fairfax... Barnsdall...
Shidler... Wynona...
Ralston... Burbank...
Elgin... Foraker...
Bigheart... Pearsonia...
Hulah... Osage Hills State Park...
Okesa... Southern Kaw Lake...
Webb City... Wah Sha She State Park...
Tallant... Apperson...
LAT...LON 3669 9706 3670 9703 3669 9693 3675 9689
3674 9683 3677 9682 3678 9675 3683 9675
3700 9635 3700 9600 3658 9600 3634 9703
3651 9703 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3668 9706
TIME...MOT...LOC 2033Z 006DEG 7KT 3667 9675
69Special weather statement, Aug 22, 4:44 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
444 PM CDT TUE AUG 22 2017
OKZ054-059-222245-
Osage OK-Pawnee OK-
444 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE AND PAWNEE
COUNTIES UNTIL 545 PM CDT...
At 444 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Hominy to 7 miles northeast of
Morrison. Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Pawhuska... Pawnee...
Skiatook... Hominy...
Cleveland... Fairfax...
Barnsdall... Wynona...
Jennings... Ralston...
Avant... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9693 3655 9690 3671 9600
3617 9601 3616 9682 3624 9682 3625 9684
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 2144Z 354DEG 7KT 3648 9639 3639 9695
69Special weather statement, Aug 22, 5:47 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 547 PM CDT TUE AUG 22 2017 OKZ066-070-071-222345- Muskogee OK-Okmulgee OK-McIntosh OK- 547 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...WEST CENTRAL MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 645 PM CDT... At 546 PM CDT, a strong thunderstorm was located 4 miles northeast of Hoffman, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Checotah... Grayson... Council Hill... Rentiesville... Hoffman... Stidham... Lake Eufaula State Park... Hitchita... Pierce... Eram... This includes Interstate 40 in Oklahoma between mile markers 243 and 263. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3550 9595 3565 9575 3555 9542 3527 9576 TIME...MOT...LOC 2246Z 324DEG 7KT 3552 9577 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:33 PM CDT | Special Weather Statement | TSA | Osage | 57 min |
| Aug 22, 4:44 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 61 min |
| Aug 22, 5:47 PM CDT | Special Weather Statement | TSA | McIntosh | 58 min |
| Aug 22, 6:39 PM CDT | Special Weather Statement | TSA | Muskogee | 66 min |
| Aug 22, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.